Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Conway algebras and skein equivalence of links


Authors: Józef H. Przytycki and Paweł Traczyk
Journal: Proc. Amer. Math. Soc. 100 (1987), 744-748
MSC: Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-1987-0894448-2
MathSciNet review: 894448
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a class of pairs of links which are not skein equivalent but have the same invariant in every Conway algebra.


References [Enhancements On Off] (What's this?)

  • [B] J. Birman, On the Jones polynomial of closed $ 3$-braids, Invent. Math. 81 (1985), 287-294. MR 799267 (86m:57006)
  • [C] J. H. Conway, An enumeration of knots and links, and some of their algebraic properties, Computational Problems in Abstract Algebra, Pergamon Press, Oxford and New York, 1969, pp. 329-358. MR 0258014 (41:2661)
  • [FYHLMO] P. Freyd, D. Yetter, J. Hoste, W. B. R. Lickorish, K. Millet, and A. Ocneanu, A new polynomial invariant of knots and links, Bull. Amer. Math. Soc. 112 (1985), 239-249. MR 776477 (86e:57007)
  • [G] C. Giller, A family of links and the Conway calculus, Trans. Amer. Math. Soc. 270 (1982), 75-109. MR 642331 (83j:57001)
  • [Go] C. McA. Gordon, Some aspects of classical knot theory, Knot Theory, Lecture Notes in Math., Vol. 685, Springer-Verlag, Berlin and New York, 1978, pp. 1-160. MR 521730 (80f:57002)
  • [J] V. F. R. Jones, A polynomial invariant for knots via von Neuman algebras, Bull. Amer. Math. Soc. 12 (1985), 103-111. MR 766964 (86e:57006)
  • [K] L. Kauffman, The Conway polynomial, Topology 20 (1980), 101-108. MR 592573 (81m:57004)
  • [LM] W. B. R. Lickorish and K. C. Millet, A polynomial invariant of oriented links, Topology 26 (1987), 107-141. MR 880512 (88b:57012)
  • [M] K. Murasugi, On closed $ 3$-braids, Mem. Amer. Math. Soc. No. 151 (1974). MR 0356023 (50:8496)
  • [PT] J. H. Przytycki and P. Traczyk, Invariants of links of Conway type, Kobe J. Math. (to appear). MR 945888 (89h:57006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894448-2
Keywords: Skein equivalence, Jones polynomial, signature
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society